Xtandi side effects

Started Xtandi in February and for the first 6 weeks felt no effects that I noticed. Now though, I feel fatigued and lethargic all the time. I know that this is presumably a side effect from the Xtandi, but curious if others had a delayed fatigue reaction to it. I also read a post somewhere where one person said after a month or so the fatigue disappeared. I am curious about other Xtandi users side effects.

Also: I'm on Lupron (3 years - even though castrate resistant).



11 Replies

  • Also on Lupron.  Hormone refractory since 10/15.  What is your age?  Feeling mostly fatigue, occasional labile mood, and decline in sexual desire....45 years old so distressing side effect.  Bad side effects, but docetaxel was worse.  So was flutamide.

  • Cancersucks, Do you have a counselor to speak with you?  You have a very good and rational reason to feel depression, but supportive therapy can still help you weather the blue times.


  • Age:62 

    Lupron alone will eliminate sexual desire. I don't know if Xtandi contributes to that. 

    Thanks and good luck. 

  • Fatigue is the most common side effect that men report.  If, how and when you experience it is a very individual thing. 


  • I've been on Xtandi since July 31,2014.       At first, the side effects were so intense---fatigue, nausea, insomnia, loss of appetite---that my medonc suggested lowering the dosage.     I requested to remain on the maximum 160 and stick with it, as it was lowering my PSA and wanted to give my body time to adjust to the drug.  (I was also on Firmagon, Xgeva and Avodart and bicalutamide).     You can see my profile for the entire story.

    In spite of the side effects, Xtandi has extended my lifespan, and I'm very grateful to have been able to take this powerful and expensive drug.  

    I still have extreme fatigue at times, but I just have to power through the fatigue, and it gets a little easier, once I start moving.        I previously tried to schedule a day of activity and then a day of bed rest, but now I'm going through radiation treatments every weekday, and it's very hard on me, the commuting, dressing and undressing, and the radiation also adds to the fatigue.      Weekends I get lots and lots of rest, though.

    My doctor also prescribed  Ritalin for "cancer-related fatigue," which helps to a degree.


  • Stan,

    I have been on Lupron since Sep 2012 and started Xtandi at Thanksgiving 2013.  I have developed the same side effects: fatigue, lethargy, plus hot flashes.  My PSA dropped to 0.07 until Jul15 and has been rising since, (now 0.54 - Doubling Time is 4.3 months).  My initial diagnosis was Gleason 9 (5+4), with metastases in lumbar spine, & iliac.  I am now having trouble with insomnia.  Best of Luck.


  • I was put on Effexor, an antidepressant, for hot flashes and found it effective.  I've found Marajuana edibles effective for my insonmia. 

  • Thanks,

    I tried venlafaxine and it did reduce the hot flashes some but the side effects, especially the withdrawal were atrocious.

  • For insomnia, take melatonin 20 minutes before bed. For my intense hot spells, I take Gabapentin, also at night. it has helped but nothing seems to get rid of them completely.

  • Same affects but intermittent inprovement with time

  • Hi Stan,

    I have been on Xtandi for about a year and a half.  This followed a short course on Zytiga, which was a wipeout for me, even if it lowered my PSA from a high of 136 to well below 50.  The Xtandi continued the reduction of the PSA, but it has since started a slow rise.  Initially, I experienced little in the way of side effects on the Xtandi, but gradually I began feeling a little more tired, with less energy.  I try to keep active, but sometimes it takes more effort.  Good luck with what you are doing.


You may also like...